MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P10.7-80D245
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.If any additional information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a revision surgery to replace a precice nail that was not lengthening occurred.The bilateral nails were implanted on (b)(6) 2025.The right leg is lengthening fine.The left has not moved.We swapped the left leg with a new nail on (b)(6) 2025.
 
Additional Manufacturer Narrative
The investigation revealed a reported complaint that relates to a precice, antegrade femur, greater trochanter bend, 10.7mm x 245mm nail.The report states that a revision surgery occurred because the nail was not distracting a month after being implanted.There was no patient injury as a result of the reported event.The nail was returned to globus medical for evaluation.A visual inspection did not reveal any physical damage to the exterior of the nail.The nail measured at 247.43mm upon receipt, showing that it had partially distracted while implanted in the patient.X-ray images of the internal mechanism were taken and did not show any discrepancies that would cause the distraction mechanism to fail while in-situ.The nail was then put in the stroke test fixture where it was able to fully distract and retract.The nail was also able to output over 180lbs of force, meeting the production requirements for product lot release.Dhr and production x-rays were reviewed, and it was determined that the device was fully functional before leaving nuvasive.Premature consolidation or soft tissue contraction forces could have caused this nail to not be able to distract.In conclusion, the complaint for failure to distract was not verified due to the fact the device functioned as intended, and no fault was found.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.Rate is within the predicted rated, no new harm determined.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
 
Event or Problem Description
It was reported that a revision surgery to replace a precice nail that was not lengthening occurred.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23548062
Report Number3006179046-2025-00129
Device Sequence Number21262280
Product Code HSB
UDI-Device Identifier00812258020644
UDI-Public812258020644
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80D245
Device Lot Number4042304
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite